Alert archive / South Dakota / River Flood Warnings in 2008
River Flood Warning 9, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at May 2, 2008, 2:48 PM CDT for Sioux County, Iowa; Lincoln County, Union County, South Dakota. It took effect at May 5, 2008, 3:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 2, 2008, 2:48 PM CDT (19:48 UTC)
- In effect from
- May 5, 2008, 3:00 AM CDT
- Expired
- May 3, 2008, 8:50 AM CDT
- In force
- Issued by
- NWS Sioux Falls, SD
- Flood severity
- Minor
Counties Sioux County, IA, Lincoln County, SD, Union County, SD
The radar
The Sioux Falls radar (KFSD), 61 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KFSD 021948
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
248 PM CDT FRI MAY 02 2008
...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN IOWA...SOUTH DAKOTA...
BIG SIOUX RIVER AT HAWARDEN
BIG SIOUX RIVER AT AKRON
LITTLE SIOUX RIVER AT SPENCER
LITTLE SIOUX RIVER AT LINN GROVE
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
A BAND OF STEADY RAINFALL ACROSS SOUTHWEST MINNESOTA...SOUTHEAST
SOUTH DAKOTA AND NORTHWEST IOWA WILL CONTINUE TO WRAP BACK ACROSS
THE AREA THROUGH THIS EVENING...BEFORE GRADUALLY WINDING DOWN
OVERNIGHT. RAIN WILL BE HEAVY AT TIMES...WITH TOTAL STORM AMOUNTS
FROM ONE TO TWO INCHES ALONG AN AXIS FROM YANKTON TO ROCK RAPIDS TO
WINDOM. THIS RAINFALL WILL CAUSE RISES IN SMALL STREAMS AND
TRIBUTARIES WHICH FEED LOWER PORTIONS OF THE VERMILLION AND BIG
SIOUX...AS WELL AS THE LITTLE SIOUX BASIN. THIS RUNOFF WILL RESULT
IN MINOR MAINSTEM RIVER FLOODING STARTING LATER IN THE WEEKEND INTO
EARLY NEXT WEEK ALONG THE BIG SIOUX RIVER BELOW THE CONFLUENCE WITH
THE ROCK RIVER...AS WELL AS THE LITTLE SIOUX RIVER.
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
IAC167-SDC083-127-031948-
/O.NEW.KFSD.FL.W.0009.080505T0800Z-080507T2100Z/
/HAWI4.1.ER.080505T0800Z.080505T1800Z.080506T2100Z.NO/
248 PM CDT FRI MAY 02 2008
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLOOD WARNING FOR
THE BIG SIOUX RIVER AT HAWARDEN.
* FROM LATE SUNDAY NIGHT TO WEDNESDAY AFTERNOON.
* AT 01PM FRIDAY THE STAGE WAS ESTIMATED AT 10.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 3 AM MONDAY AND CREST NEAR
15.4 FEET BY TUESDAY MAY 06. THE RIVER WILL FALL BELOW FLOOD STAGE
TUESDAY MAY 06.
* AT STAGES NEAR 15.0 FEET...AGRICULTURAL FLOODING BEGINS ON THE
SOUTH DAKOTA SIDE OF THE RIVER.
$$
IAC149-SDC127-031948-
/O.NEW.KFSD.FL.W.0010.080505T2159Z-080508T0900Z/
/AKRI4.1.ER.080505T2159Z.080506T1200Z.080507T0900Z.NO/
248 PM CDT FRI MAY 02 2008
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLOOD WARNING FOR
THE BIG SIOUX RIVER AT AKRON.
* FROM MONDAY AFTERNOON TO LATE WEDNESDAY NIGHT.
* AT 02PM FRIDAY THE STAGE WAS 12.3 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 5 PM MONDAY AND CREST NEAR
16.6 FEET BY WEDNESDAY MAY 07. THE RIVER WILL FALL BELOW FLOOD
STAGE BY WEDNESDAY MAY 07.
* AT STAGES NEAR 17.0 FEET...ABOUT 6500 ACRES OF FARM LAND ARE
FLOODED.
$$
IAC041-059-031948-
/O.NEW.KFSD.FL.W.0011.080504T0200Z-080508T0300Z/
/SPWI4.1.ER.080504T0200Z.080505T0000Z.080507T0300Z.NO/
248 PM CDT FRI MAY 02 2008
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLOOD WARNING FOR
THE LITTLE SIOUX RIVER AT SPENCER.
* FROM SATURDAY EVENING TO WEDNESDAY EVENING.
* AT 08AM FRIDAY THE STAGE WAS 8.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 10 PM SATURDAY AND CREST
NEAR 11.0 FEET AT 7 PM SUNDAY. THE RIVER WILL FALL BELOW FLOOD
STAGE ON TUESDAY EVENING.
* AT STAGES NEAR 10.0 FEET...THE RIGHT BANK OVERFLOWS...AND MINOR
FLOODING OF THE SPENCER CITY PARK AND SOME RURAL AGRICULTURAL AREAS
BEGINS.
$$
IAC021-031948-
/O.NEW.KFSD.FL.W.0012.080505T1800Z-000000T0000Z/
/LNNI4.1.ER.080505T1800Z.080506T1800Z.000000T0000Z.NO/
248 PM CDT FRI MAY 02 2008
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLOOD WARNING FOR
THE LITTLE SIOUX RIVER AT LINN GROVE.
* FROM MONDAY AFTERNOON UNTIL FURTHER NOTICE.
* AT 02PM FRIDAY THE STAGE WAS 17.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS
FLOODED.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
BIG SIOUX RIVER
HAWI4 15.0 E10.90 FRI 1 PM 15.4 MON 1 PM
AKRI4 16.0 12.29 FRI 2 PM 16.5 TUE 7 AM
LITTLE SIOUX RIVER
SPWI4 10.0 8.70 FRI 8 AM 11.0 SUN 7 PM
LNNI4 18.0 17.74 FRI 2 PM 18.3 TUE 1 PM2 follow-up statements
000
WGUS83 KFSD 031339
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
840 AM CDT SAT MAY 3 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN IOWA...
SOUTH DAKOTA...
BIG SIOUX RIVER AT HAWARDEN
BIG SIOUX RIVER AT AKRON
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...
LITTLE SIOUX RIVER AT SPENCER
LITTLE SIOUX RIVER AT LINN GROVE
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT
THE CREST FORECASTS.
RAINFALL FROM THURSDAY THROUGH FRIDAY EVENING WAS LESS THAN EXPECTED OVER SOUTHEAST SOUTH DAKOTA...AND FLOODING IS NO LONGER EXPECTED ALONG THE BIG SIOUX RIVER. LOCALLY HEAVY RAINFALL RECEIVED IN SOUTHWEST MINNESOTA AND NORTHWEST IOWA WILL CONTINUE THE EXPECTATION OF MINOR FLOODING ALONG THE LITTLE SIOUX RIVER IN NORTHWEST IOWA.
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
IAC041-059-041339-
/O.EXT.KFSD.FL.W.0011.080504T0234Z-080507T1800Z/
/SPWI4.1.ER.080504T0234Z.080505T0000Z.080506T1800Z.NO/
839 AM CDT SAT MAY 03 2008
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT SPENCER.
* FROM THIS EVENING TO WEDNESDAY AFTERNOON.
* AT 08AM FRIDAY THE STAGE WAS 8.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 10 PM TONIGHT AND CREST NEAR 11.0 FEET AROUND 7 PM SUNDAY. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY EVENING.
* AT STAGES NEAR 10.0 FEET...THE RIGHT BANK OVERFLOWS...AND MINOR
FLOODING OF THE SPENCER CITY PARK AND SOME RURAL AGRICULTURAL AREAS
BEGINS.
$$
IAC021-041339-
/O.EXT.KFSD.FL.W.0012.080506T0600Z-080508T1200Z/
/LNNI4.1.ER.080506T0600Z.080506T1200Z.080507T1200Z.NO/
839 AM CDT SAT MAY 03 2008
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT LINN GROVE.
* FROM LATE MONDAY NIGHT TO THURSDAY MORNING.
* AT 08AM SATURDAY THE STAGE WAS 17.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE TUESDAY MORNING AND CREST AT 18.1 FEET AROUND 1 PM TUESDAY. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY MORNING.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS
FLOODED.
$$
IAC167-SDC083-127-031409-
/O.CAN.KFSD.FL.W.0009.000000T0000Z-080507T2100Z/
/HAWI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
839 AM CDT SAT MAY 03 2008
THE FLOOD WARNING IS CANCELLED FOR
THE BIG SIOUX RIVER AT HAWARDEN.
* AT 07AM SATURDAY THE STAGE WAS 10.7 (ESTIMATED) FEET.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 14.5 FEET 1 PM MONDAY.
* AT STAGES NEAR 15.0 FEET...AGRICULTURAL FLOODING BEGINS ON THE
SOUTH DAKOTA SIDE OF THE RIVER.
$$
IAC149-SDC127-031409-
/O.CAN.KFSD.FL.W.0010.000000T0000Z-080508T0900Z/
/AKRI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
839 AM CDT SAT MAY 03 2008
THE FLOOD WARNING IS CANCELLED FOR
THE BIG SIOUX RIVER AT AKRON.
* AT 08AM SATURDAY THE STAGE WAS 12.2 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 15.3 FEET 1 AM TUESDAY.
* AT STAGES NEAR 15.0 FEET...SOME RURAL ROADS ON THE SOUTH DAKOTA
SIDE OF THE RIVER BEGIN TO FLOOD.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
LITTLE SIOUX RIVER
SPWI4 10.0 8.70 FRI 8 AM 11.0 SUN 7 PM 10.4 SUN APR 27
LNNI4 18.0 17.62 SAT 8 AM 18.1 TUE 7 AM 18.1 TUE APR 29
BIG SIOUX RIVER
HAWI4 15.0 E10.70 SAT 7 AM 14.5 MON 1 PM 13.0 MON APR 28
AKRI4 16.0 12.24 SAT 8 AM 15.3 TUE 1 AM 13.4 TUE APR 29000
WGUS83 KFSD 031350 CCA
FLSFSD
FLOOD STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
840 AM CDT SAT MAY 3 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN IOWA...
SOUTH DAKOTA...
BIG SIOUX RIVER AT HAWARDEN
BIG SIOUX RIVER AT AKRON
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...
LITTLE SIOUX RIVER AT SPENCER
LITTLE SIOUX RIVER AT LINN GROVE
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION
THROUGH THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT
THE CREST FORECASTS.
RAINFALL FROM THURSDAY THROUGH FRIDAY EVENING WAS LESS THAN EXPECTED
OVER SOUTHEAST SOUTH DAKOTA...AND FLOODING IS NO LONGER EXPECTED
ALONG THE BIG SIOUX RIVER. LOCALLY HEAVY RAINFALL RECEIVED IN
SOUTHWEST MINNESOTA AND NORTHWEST IOWA WILL CONTINUE THE EXPECTATION
OF MINOR FLOODING ALONG THE LITTLE SIOUX RIVER IN NORTHWEST IOWA.
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
IAC041-059-041339-
/O.EXT.KFSD.FL.W.0011.080504T0234Z-080507T1800Z/
/SPWI4.1.ER.080504T0234Z.080505T0000Z.080506T1800Z.NO/
839 AM CDT SAT MAY 03 2008
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT SPENCER.
* FROM THIS EVENING TO WEDNESDAY AFTERNOON.
* AT 08AM FRIDAY THE STAGE WAS 8.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 10 PM TONIGHT AND CREST NEAR
11.0 FEET AROUND 7 PM SUNDAY. THE RIVER WILL FALL BELOW FLOOD STAGE
TUESDAY EVENING.
* AT STAGES NEAR 10.0 FEET...THE RIGHT BANK OVERFLOWS...AND MINOR
FLOODING OF THE SPENCER CITY PARK AND SOME RURAL AGRICULTURAL AREAS
BEGINS.
$$
IAC021-041339-
/O.EXT.KFSD.FL.W.0012.080506T0600Z-080508T1200Z/
/LNNI4.1.ER.080506T0600Z.080506T1200Z.080507T1200Z.NO/
839 AM CDT SAT MAY 03 2008
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT LINN GROVE.
* FROM LATE MONDAY NIGHT TO THURSDAY MORNING.
* AT 08AM SATURDAY THE STAGE WAS 17.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE TUESDAY MORNING AND CREST
AT 18.1 FEET AROUND 1 PM TUESDAY. THE RIVER WILL FALL BELOW FLOOD
STAGE WEDNESDAY MORNING.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS
FLOODED.
$$
IAC167-SDC083-127-031409-
/O.CAN.KFSD.FL.W.0009.000000T0000Z-080507T2100Z/
/HAWI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
839 AM CDT SAT MAY 03 2008
THE FLOOD WARNING IS CANCELLED FOR
THE BIG SIOUX RIVER AT HAWARDEN.
* AT 07AM SATURDAY THE STAGE WAS 10.7 (ESTIMATED) FEET.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 14.5 FEET
AT 1 PM MONDAY.
* AT STAGES NEAR 15.0 FEET...AGRICULTURAL FLOODING BEGINS ON THE
SOUTH DAKOTA SIDE OF THE RIVER.
$$
IAC149-SDC127-031409-
/O.CAN.KFSD.FL.W.0010.000000T0000Z-080508T0900Z/
/AKRI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
839 AM CDT SAT MAY 03 2008
THE FLOOD WARNING IS CANCELLED FOR
THE BIG SIOUX RIVER AT AKRON.
* AT 08AM SATURDAY THE STAGE WAS 12.2 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 15.3 FEET
AT 1 AM TUESDAY.
* AT STAGES NEAR 15.0 FEET...SOME RURAL ROADS ON THE SOUTH DAKOTA
SIDE OF THE RIVER BEGIN TO FLOOD.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
LITTLE SIOUX RIVER
SPWI4 10.0 8.70 FRI 8 AM 11.0 SUN 7 PM 10.4 SUN APR 27
LNNI4 18.0 17.62 SAT 8 AM 18.1 TUE 7 AM 18.1 TUE APR 29
BIG SIOUX RIVER
HAWI4 15.0 E10.70 SAT 7 AM 14.5 MON 1 PM 13.0 MON APR 28
AKRI4 16.0 12.24 SAT 8 AM 15.3 TUE 1 AM 13.4 TUE APR 29What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at May 2, 10:40 AM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, May 2, 10:40 AM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1040 AM CDT FRI MAY 2 2008 .DISCUSSION... HAVE REFINED GRIDDED FCSTS FOR CURRNT INCRS AND ADVNCE OF RAIN FROM THE S/SE AND MADE MINOR ADJUSTMNTS TO TEMPS. OTRW CURNT WET FCST LOOKS GOOD WITH WDSPRD PCPN AFFECTING ALL OF FGCST AREA THIS AFTN INTO ERY EVE. NEW NAM IS A LTL FASTER ON PCPN EXIT LATR TNGT THAN WE HAVCE BEEN CARRYING BUT WILL LEAVE ALONE FOR NOW AND EVALUATE THE CONTG INFLOWING GUIDNCE. ZONE FCSTS ACTUALLY LOOK PRETTY GOOD BUT WILL UPDATE FOR ELIMINATION AND ADJUSTMNT OF MRNG WORDING AS WELL AS ABV MENTND MINOR CHANGES. && .PREV DISCUSSION... CLOSED UPPER LOW STILL POSITIONED TO THE SOUTHWEST OF OUR FA OVER CENTRAL NEBRASKA PER WATER VAPOR AND REGIONAL RADAR LOOPS. MODELS HANDLE UPPER LOW SIMILARLY THROUGH THE NEXT 24 HOURS...MOVING SLOWLY EAST INTO WESTERN IOWA BY EARLY EVENING...THEN LIFTING NORTHEAST AND OPENING INTO ELONGATED TROUGH OVER WI BY DAYBREAK SATURDAY. MAIN CHALLENGE FOR TODAY WILL BE PRECIP EVOLUTION AS THE LOW MOVES TO OUR SOUTH. MODELS CONTINUE TO SHOW TROWAL AXIS WELL TO THE NORTH OF OUR FA...COLLAPSING SLIGHTLY SOUTHWARD BY MIDDAY...THEN MORE STRONGLY PIVOTING SOUTHEAST INTO SERN SD BY EVENING AS THE LOW MOVES EAST. THINK THIS...COMBINED WITH LIMITED RESIDUAL MOISTURE EAST OF THE UPPER LOW AS VERY STRONG BOW ECHO MOVES THROUGH NORTHERN MISSOURI EARLY THIS MORNING...WILL LEAVE OUR FA LARGELY FREE OF WIDEPSREAD RAIN THROUGH THE MORNING HOURS. EXCEPTION WILL BE FAR EASTERN AREAS WHERE BATCH OF SHOWERS CURRENTLY SOUTH OF KSUX WILL LIFT NORTHEAST THROUGH THE MORNING. NAM AND RUC...AND TO SOME EXTENT GFS...SHOW MID LEVEL MOISTURE INCREASE OVER MOST OF THE FA BY LATE MORNING...WITH BAND OF HEAVIER QPF INDICATED ON NAM AND RUC DEVELOPING THROUGH THE MISSOURI VALLEY BY LATE MORNING AS ANOTHER WAVE ROTATES INTO THE AREA AROUND THE UPPER LOW. CONCERN I HAVE WITH THIS SOLUTION IS WHAT EFFECT THE MISSOURI BOW ECHO WILL HAVE ON AVAILABLE MOISTURE FOR THIS WAVE TO WORK WITH. THUS HAVE STARTED MOST OF THE WESTERN AND CENTRAL FA OUT WITH ONLY SLIGHT CHANCE POPS AND EVEN DRIZZLE FROM LOW STRATUS DECK EARLY THIS MORNING...BRINGING POPS UP INTO THE MID-SCATTERED RANGE TO ACKNOWLEDGE THE WAVE SWINGING NORTH. BULK OF OUR PRECIP CHANCES WILL LIKELY WAIT UNTIL TROWAL PIVOTS SOUTHEAST INTO OUR FA DURING THE LATE AFTERNOON/EVENING. HAVE STUCK WITH HIGH CATEGORICAL POPS ALONG/NORTHWEST OF THE TROWAL AXIS... SLOWLY DECREASING MAX POPS AFTER 06Z AS THE SYSTEM SHIFTS EAST AND TROWAL WEAKENS THROUGH THE OVERNIGHT HOURS. STILL POTENTIAL FOR A HEAVIER BAND OF RAIN DURING THE LATE AFTERNOON/EVENING FROM LAKE ANDES/MITCHELL NORTHEAST TOWARD MARSHALL MN IF TROWAL CAN MAINTAIN ITS STRENGTH AND INTENSE LIFT AS IT MOVES SOUTHEAST. HOWEVER...EVEN IF TROWAL EFFECTS WEAKEN MORE QUICKLY THAN EXPECTED...OR IF MISSOURI BOW ECHO FROM THIS MORNING DISRUPTS MOISTURE STREAM INTO THE TROWAL TOO MUCH...WOULD STILL EXPECT A DECENT CHANCE FOR LIGHT RAIN TO ROTATE INTO THE AREA FROM THE NORTHWEST...SO HIGH POPS WARRANTED EVEN IF QPF ENDS UP MUCH LOWER. FORECAST SOUNDINGS SHOW COOLS ENOUGH TO MAINTAIN SNOW ABOVE 900MB...SO QUESTION FOR THE OVERNIGHT IS WHETHER ABOVE FREEZING NEAR SURFACE LAYER WILL BE DEEP ENOUGH TO MELT THE ICE CRYSTALS OR SHALLOW ENOUGH TO MAINTAIN SNOW TO THE GROUND. HAVE PREDOMINENTLY KEPT RAIN OR SNOW WORDING MOST AREAS... AS IT APPEARS COLDEST NEAR SURFACE AIR WILL HOLD OFF UNTIL PRECIP STARTS TO WIND DOWN. THINK ACCUMULATION WILL THEREFORE BE LARGELY ELEVATION DEPENDENT...AND HAVE TRIED TO PROTRAY THIS IN GRIDS WITH AMOUNTS GREATER THAN AN INCH CONFINED TO HIGHER AREAS OF GREGORY COUNTY...AND ALSO FROM THE BUFFALO RIDGE WESTWARD INTO HIGHER AREAS OF EAST CENTRAL SD. STRONG PUSH OF DRY AIR PLOWS INTO THE WESTERN FA BEFORE DAYBREAK SATURDAY...THEN CONTINUES QUICKLY EAST THROUGH THE MORNING...WITH ABUNDANT SUNSHINE LIKELY BY LATE MORNING IN MOST AREAS. WILL LINGER A SLIGHT CHANCE OF RAIN OR SNOW IN FAR EASTERN AREAS EARLY IN THE MORNING...BUT MORE LIKELY ANY PRECIP WILL HAVE EXITED OUR EASTERN COUNTIES BEFORE 03/12Z. SUNSHINE SHOULD HELP TEMPERATURES REBOUND INTO THE 50S SATURDAY...WITH GRADUAL WARMUP TO NEAR NORMAL EARLY MAY TEMPS FOR SUNDAY THROUGH THE FIRST HALF OF THE WEEK. DRY WEATHER SHOULD PREVAIL THROUGH TUESDAY. LITTLE AGREEMENT SEEN IN UPPER LEVEL PATTERN SOLUTIONS ON GFS/ECMWF FOR MIDDLE OF NEXT WEEK...SO HAVE MADE NO CHANGES TO GOING PRECIP CHANCES FOR TUESDAY NIGHT/WEDNESDAY AT THIS TIME. && .AVIATION... MAIN STORY EARLY THIS MORNING WILL BE THE IFR CIGS AND MVFR VSBYS DUE TO FOG. THE ONLY THING PREVENTING THE FOG FROM BECOMING DENSE OR MORE WIDESPREAD WILL BE THE WINDS AROUND THE AREA. EXPECT THE WINDS TO BE STRONG ENOUGH TO PREVENT ANYTHING LOWER THEN MVFR VSBYS. PRECIP CHANCES WILL BE MINIMAL THIS MORNING EXCEPT KSUX AND POSSIBLY KFSD MAY GET BRUSHED BY CURRENT SOUTHERN ACTIVITY MOVING NORTH/NORTHEAST. BEST CHANCE OF RAIN WILL BE WITH WRAP AROUND AND HAVE WORDED TAF ACCORDINGLY. PRECIP WILL BE OFF TO EAST BY 12Z SAT AS THE LOW MOVES EWD. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && WILLIAMS
Hazardous weather outlook, May 2, 1:23 PM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 123 PM CDT FRI MAY 02 2008 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-031200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 123 PM CDT FRI MAY 02 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... ISOLATED THUNDERSTORMS WILL OCCUR THROUGH LATE AFTERNOON WITHIN A MORE WIDESPREAD BAND OF RAINFALL FROM SOUTHWEST MINNESOTA AND NORTHWEST IOWA...INTO EXTREME SOUTHEAST SOUTH DAKOTA AND NORTHEAST NEBRASKA. THUNDERSTORMS WILL NOT BE SEVERE. FLOODING... HEAVY RAINFALL FROM ONE TO TWO INCHES WILL CREATE SOME PONDING IN POOR DRAINAGE AS WELL AS RISES IN SMALL CREEKS AND DRAINAGES TODAY INTO TONIGHT. AREAS EXPECTING MORE WIDESPREAD RAINFALLS WILL LIKELY EXPERIENCE MINOR MAINSTEM RIVER FLOODING OF THE LOWER PORTIONS OF THE JAMES...VERMILLION...AND BIG SIOUX RIVERS...ALONG WITH THE LITTLE SIOUX RIVER STARTING LATER THIS WEEKEND AND LASTING INTO EARLY NEXT WEEK. WINTER WEATHER... RAIN IS EXPECTED TO SPREAD ACROSS THE AREA FROM THE NORTHWEST DURING THE LATE AFTERNOON AND TONIGHT. SNOW WILL MIX IN WITH THE RAIN AS TEMPERATURES COOL THIS EVENING...WITH SOME LIGHT SNOW ACCUMULATIONS BEFORE THE PRECIPITATION ENDS EARLY SATURDAY...PRIMARILY THROUGH SOUTHEAST SOUTH DAKOTA AND SOUTHWEST MINNESOTA.THE BEST CHANCE FOR SOME LIGHT ACCUMULATIONS WILL BE NORTHWEST OF A LINE FROM YANKTON SOUTH DAKOTA...TO SIOUX FALLS...TO SLAYTON MINNESOTA...WHERE UP TO AN INCH OF SNOW IS POSSIBLE. HIGHEST ACCUMULATIONS ARE EXPECTED IN HIGHER ELEVATIONS...SUCH AS IN GREGORY COUNTY SOUTH DAKOTA...AND FROM THE BUFFALO RIDGE INTO EAST CENTRAL SOUTH DAKOTA...WHILE VALLEY AREAS SHOULD SEE LESS SNOWFALL ACCUMULATE. WIND AND FOG... NORTH WINDS WILL CONTINUE TO INCREASE THROUGH THE AFTERNOON AND INTO THE EVENING HOURS. WINDS WILL LIKELY APPROACH A GUSTY 30 TO 40 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:22 PM CDT | Tornado Warning | FSD | Lyon, Sioux | 23 min |
| May 1, 7:39 PM CDT | Tornado Warning | FSD | Lyon, O'Brien, Osceola | 36 min |
| May 1, 7:45 PM CDT | Tornado Warning | FSD | Lyon | 30 min |
| May 1, 8:16 PM CDT | Tornado Warning | FSD | Lyon, O'Brien, Osceola | 29 min |
| May 2, 2:48 PM CDT | River Flood Warning | FSD | Plymouth | 18 hr |
| May 2, 2:48 PM CDT | River Flood Warning | FSD | Clay, Dickinson | 7 days |
| May 2, 2:48 PM CDT | River Flood Warning | FSD | Buena Vista | 7 days |
| May 2, 3:49 PM CDT | Wind Advisory | FSD | Buena Vista, Cherokee, Clay, Dickinson, Ida, Lyon and 5 more | 12 hr |
| May 1, 7:08 PM CDT | Tornado Warning | FSD | Turner | 29 min |
| May 1, 7:16 PM CDT | Severe Thunderstorm Warning | FSD | McCook, Minnehaha, Turner | 44 min |
| May 1, 7:25 PM CDT | Tornado Warning | FSD | McCook, Minnehaha, Turner | 35 min |
| May 1, 7:27 PM CDT | Severe Thunderstorm Warning | FSD | Minnehaha | 33 min |
| May 1, 7:53 PM CDT | Severe Thunderstorm Warning | FSD | Minnehaha, Moody | 24 min |
| May 1, 7:59 PM CDT | Tornado Warning | FSD | Minnehaha | 14 min |
| May 1, 8:24 PM CDT | Severe Thunderstorm Warning | FSD | Beadle, Sanborn | 36 min |
| May 1, 8:55 PM CDT | Severe Thunderstorm Warning | FSD | Beadle, Jerauld | 21 min |
Nearby
River Flood Warnings in South Dakota, 2008River Flood Warnings in Iowa, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.